Detalle Publicación

Tourism persistence in Spain: National versus international visitors

Autores: Gil Alaña, Luis Alberiko (Autor de correspondencia); Gil-Lopez, A. ; San Roman, E.
Título de la revista: TOURISM ECONOMICS
ISSN: 1354-8166
Volumen: 27
Número: 4
Páginas: 614 - 625
Fecha de publicación: 2021
In this article, we examine the statistical properties of the time series corresponding to the number of national and international visitors in Spain using fractional integration. This methodology allows us to examine the degree of persistence of the series, and thus, infer some conclusions about the nature of the shocks. According to the results reported in this work, seasonality matters in both cases, being more important in international tourism. Moreover, we observe significant differences in the degree of persistence between national and international tourism. Although both series seem to be mean reverting, with shocks having a transitory nature, higher orders of integration are observed in the case of the international arrivals.